MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Additional products: brand name: heartware ventricular assist system ¿ battery.Model#:1650 , catalog#: 1650 , expiration date: 31-oct-2019 , serial#: (b)(4).Udi#: (b)(4).Device available for evaluation: no.Device evaluated by mfr: no, device evaluation anticipated, but not yet begun.Mfg date: 03-oct-2018.Labeled for single use: no.Patient ime code(s): e2403.Imf code(s): f26.Img code(s): g02002.Fda device code(s): a0705.Fda method code(s): b21.Fda results code(s): c21.Fda conclusion code(s): d16.Brand name: heartware ventricular assist system ¿ battery.Model#:1650 , catalog#:1650 , expiration date: 31-oct-2019 , serial#: (b)(4).Udi#: (b)(4).Device available for evaluation: no.Device evaluated by mfr: no, device evaluation anticipated, but not yet begun.Mfg date: 03-oct-2018.Labeled for single use: no.Patient ime code(s): e2403.Imf code(s): f26.Img code(s): g02002.Fda device code(s): a0705.Fda method code(s): b21.Fda results code(s): c21.Fda conclusion code(s): d16.Brand name: heartware ventricular assist system ¿ battery.Model#:1650 , catalog#:1650 , expiration date: 03-oct-2018 , serial#: (b)(4).Udi#: (b)(4).Device available for evaluation: no.Device evaluated by mfr: no, device evaluation anticipated, but not yet begun.Mfg date: 03-oct-2018.Labeled for single use: no.Patient ime code(s): e2403.Imf code(s): f26.Img code(s): g02002.Fda device code(s): a0705.Fda method code(s): b21.Fda results code(s): c21.Fda conclusion code(s): d16.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the batteries exhibited power switching and power disconnect alarms.It was stated that the power disconnect alarms occurred when the batteries were changing between each other.It was noted that no power was disconnected when the alarms occurred.The batteries were exchanged.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation summary.H6: the codes present in section h6 correspond to components/products that comprise the reported event.(additional product: (b)(6)) product event summary: four (4) batteries ((b)(6)) were not returned for evaluation.Review of (b)(6) and (b)(6) manufacturing documentation confirmed that the associated devices met all requirements for release.Log file analysis revealed that the controller in use during the reported event, (b)(6), contains a feature that records whether a power source experienced a communication error or a disconnection within each 15-minute interval.Review of the available data file revealed no premature power switching events.As a result, review of the alarm file revealed three (3) power disconnect alarms have been logged on (b)(6) 2023 involving (b)(6) and (b)(6).Of note, the event log file was not available for analysis.During the power disconnect alarms, a safety alert word (saw) value was recorded indicating that a cell pair depleted below a voltage threshold.As a result, the reported power switching event cannot be confirmed; however, the reported power disconnect event was confirmed on batteries (b)(6) and (b)(6).Review of the available log files revealed no anomalies involving (b)(6) and (b)(6).A po wer source lubrication procedure was performed on (b)(6) in accordance with the requirements under fsca cvg-18-q4-19 on (b)(6) 2019.There is no evidence that (b)(6), and (b)(6) were lubricated prior to release.A possible root causes of the cell-under-voltage condition can be attributed, but not limited, to a welding defect, a faulty internal cell pair, and/or a soldering defect.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key16708180
Report Number3007042319-2023-01354
Device Sequence Number11705055
Product Code DSQ
UDI-Device Identifier00888707005692
UDI-Public00888707005692
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2019
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1104 VAD.
Patient SexMale
Patient Weight79 KG